MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implant procedure, after implant the surgeon noticed that yellow kind of precipitation was there on the central part of optics.Immediately the lens was explanted and replaced with another lens during initial procedure.The procedure was completed on same day without any harm to the patient.Additional information has been received and stated post operative day one microcystic oedema noted, so was given steroidal anti-inflammatory drug eld, moxifloxacin eld, timolol-p, homide eld, and oral steroid.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens had been placed into the loading area of the device for return.The lens was removed and evaluated.Viscoelastic was observed on the device.One haptic was broken not returned.The central portion of the anterior surface had three large scrape marks with material removed.This may have been interpreted as the reported complaint.No foreign materiel was observed.A long scrape was also observed on the posterior surface.The optic edge and the haptic on this side were also damaged.This may indicate a plunger override occurred.The lens appeared to be the lens in the photo provided.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic was not provided it is unknown if a qualified viscoelastic was used.The reported foreign material was not observed.The returned lens had extensive damage on the center of the anterior surface.This damage and the removed lens material was most likely interpreted as the reported complaint.The optic edge and haptic were also damaged.This may indicate a plunger override occurred.It is unknown if a qualified viscoelastic was used.The instruction for use (ifu) instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: after the lens has been advanced to the "fill-to" line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Proceeding with implantation of a misfolded trailing haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.Plunger override may occur: due to rapid advancement faster than the directions for use (dfu) recommend rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become "stuck" in the device allowing the plunger to override the lens.If the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19096048
Report Number1119421-2024-00692
Device Sequence Number7812987
Product Code HQL
UDI-Device Identifier00380652394772
UDI-Public00380652394772
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberAU00T0
Device Lot Number15338190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown